A 66-year-old female asked:
i have multiple sclerosis and have been taking avonex (interferon beta 1a) injection since march 2014. i am now experiencing several symptoms of side effects from it. stom?
2 doctor answers
Dr. Bahman Omrani answered
16 years experience Pain Management
Depends: Depending on the specific nature of the side effects you are experiencing your prescribing doctor may decide to stop, temporarily discontinue, or adjust the dose of Avonex (interferon beta 1a). If the side effects are not serious and there has been a favorable treatment response, your doctor may recommend continuation of the treatment.
Answered on Mar 27, 2015
Dr. Bennett Machanic answered
51 years experience Neurology
Suggestions: Avonex (interferon beta 1a) is an interferon, and causes a multitude of adverse side effects, and due to it's minimal potency, and need for injecting, I no longer use in any of my patients. There are better tolerated oral meds on the market, and even the injectable Copaxone would provide less side effects, and superior efficacy. Discuss with your neurologist.
Answered on Apr 12, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!